After being told I was in remission in December and going off ATMs — I was on Tapazole for 2 1/2 years, I have just now started having hyper symptoms again — feeling wound up, anxious, irritable, can’t concentrate, memory problems, don’t sleep well. I’ve just about decided I’m an anxious person anyway, but I’m going for a checkup soon and trying to prepare for bad news.
So if it’s bad news, do I go back on Tapazole, which causes a risk of liver problems with long-term use, or do I nuke this offending gland? My biggest fear is my eyes. They’ve been so good for a long time now. It really scares me that the dryness, double vision and the change in my appearance will come back. My appearance has changed slightly but just enough that I don’t look like my old self. I’m afraid if the eye problems get worse after RAI, that I won’t recognize myself anymore.
Any advice, suggestions, words of wisdom are welcome. Thanks for listening.
I am really sorry to hear your news. I truly hope you find out that everything IS ok when you go in for your checkup.
PLEASE do not put off the checkup. Being hyper is not good for us. If you find out that you are in fact hyper again, you can always go onto the antithyroid meds while you are trying to make up your mind. It isn’t as if you have to know precisely what you want to do the minute you get whatever news there is. But you do need to stop being hyper, and as quickly as possible.